MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE-TEX® SUTURE CV5; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

W.L. GORE & ASSOCIATES GORE-TEX® SUTURE CV5; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number P5K17A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The review of the manufacturing records verified that this lot met all pre-release specifications.Two needles, two fibers and one suture carton were returned to the histology facility in the w.L.Gore science center in (b)(4).Images were taken of the returned device and investigated as follow: observations from images: the photographs show the state of the returned device is consistent with the reported complaint of needle separation.The crimped length of the needles appears to be consistent with a normal attachment.On one needle there is evidence of instrument damage.On both fibers one end is torn, typical in reports of needle pull off, and evidence of a formerly secure attachment.A 100% of attachments undergo an in process test at needle attach to ensure that every attachment meets tensile strength requirements.Additionally, each lot is sampled and qc tested for needle attach tensile strength and must meet the release requirements to be dispositioned as accept.The suture hazards analysis, design fmea, and process fmea already address the failure modes and hazardous situations resulting from needle separations.The root cause of the needle separation is that the suture was likely subjected to forces exceeding the tensile strength of the needle attachments.
 
Event or Problem Description
It was reported to gore that when a gore-tex® suture was used to suture a lesion in the patient¿s mouth, a needle pull off occurred during the procedure.The occurrence did not require a reintervention and no fragments remained in the patient¿s mouth.

Brand Name
GORE-TEX® SUTURE CV5
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7697491
Report Number3003910212-2018-00061
Device Sequence Number1618466
Product Code GAW
UDI-Device Identifier00733132607624
UDI-Public00733132607624
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P820083
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue NumberP5K17A
Device Lot Number16438306A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1